It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-07-2007, 06:19 PM   #1
Newbie
(female)
 
Join Date: Feb 2004
Posts: 8
llupica HB User
Addreall xr ... causes sadness?crying? New to all this, need advice

Hi everyone...I'm new to this board so bear with me...
11 year old son newly diagnosed inattentive ADD.
Started on 10mg Adderall xr and he felt sad, like he wanted to cry, but didn't know why.
Dr suggested uping the dose to 15mg (this is what the Adderall people suggested)
He does great in school now, he noticed a huge change and doesn't want to stop taking the meds, but he's like a woman with PMS. Cries and depressed.
What will work? Stick it out, will he adjust? Are these drugs big trial & error.
They scare the #@&* out of me, but I do know the alternative is unbearable for my son.
We're seeing the Dr. again on Monday....any suggestions?
Thank you

 
Sponsors Lightbulb
   
Old 04-09-2007, 01:02 PM   #2
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,597
Jennita HB User
Re: Addreall xr ... causes sadness?crying? New to all this, need advice

This is exactly why my in-laws took my nephew off ADD drugs. Mood swings went from aggression/anger to crying at the drop of a hat. Up and down, alot like bi-polar. But without the meds those symptoms disappeared and his learning/behavioral issues have been improving with one of those tutoring schools.
I'm 100% positive if they had not taken him off meds he may have been eventually diagnoised bi-polar for those up and down moods the medication caused.

Last edited by Jennita; 04-09-2007 at 01:03 PM.

 
Sponsors Lightbulb
   
Old 04-11-2007, 03:53 PM   #3
Junior Member
(female)
 
Join Date: Mar 2007
Location: ft worth, tx
Posts: 32
armyofone05 HB User
Re: Addreall xr ... causes sadness?crying? New to all this, need advice

upping the dosage is just going to make it worse. it does have some antidepressant properties, but only when you pair it with something else. adderall used to make me moody and depressed, too, especially when it would wear off. great for concentration, bad for emotion. my doctor put me on zoloft 50 mg with adderall xr 20mg to combat that, and i must say, it works great. another uggestion is...if you don't want to give him an ssri....try omega fish oil pills or 5htp. both are great for helping ease those symptoms with the adderall and won't give any bad side effects.

 
Old 04-13-2007, 11:19 AM   #4
Newbie
(female)
 
Join Date: Feb 2004
Posts: 8
llupica HB User
Re: Addreall xr ... causes sadness?crying? New to all this, need advice

been to see the dr. and switched him over to stimulant class - ritilan ls
seems to be working great so far. no mood swings or crying episodes yet. we have been struggling with this since 2nd grade. we've tried at home tutors, special classes, huntington learning center ($5000/year) and nothing has helped. we've been to 2 psychiatrists for testing, speech & hearing centers, audiology testing, visual testing, capd testing. everything proves to be adhd -the h. my son seems at peace now with himself and no longer thinks he's "stupid." it was a tough decision to finally put him on these drugs (he's in 6th grade now) but i think so far we've made the right decision. He dosen't seem to depicit "bi-polar" characteristics at all. of course, my sons health does come first and i wouldn't hesitate pulling away from meds if need be.
thanks for your help

 
Old 04-16-2007, 10:45 AM   #5
Veteran
(female)
 
Join Date: Apr 2003
Location: Airdrie, Alberta, Canada
Posts: 432
PinkPiglet HB User
Re: Addreall xr ... causes sadness?crying? New to all this, need advice

I'm glad you took him off the adderall if that's the symptoms you were getting. That's what happened to my dd and I took her off it after 2 days. It was bad!

Ritalin works for her. We only use it when we need it as it's not a med that needs to build up in the system. It's just used for attention problems for us.
__________________
Pink

 
Old 04-24-2007, 01:22 PM   #6
Veteran
(female)
 
Join Date: May 2005
Posts: 308
campingirl72 HB User
Re: Addreall xr ... causes sadness?crying? New to all this, need advice

Quote:
Originally Posted by llupica View Post
been to see the dr. and switched him over to stimulant class - ritilan ls
seems to be working great so far. no mood swings or crying episodes yet. we have been struggling with this since 2nd grade. we've tried at home tutors, special classes, huntington learning center ($5000/year) and nothing has helped. we've been to 2 psychiatrists for testing, speech & hearing centers, audiology testing, visual testing, capd testing. everything proves to be adhd -the h. my son seems at peace now with himself and no longer thinks he's "stupid." it was a tough decision to finally put him on these drugs (he's in 6th grade now) but i think so far we've made the right decision. He dosen't seem to depicit "bi-polar" characteristics at all. of course, my sons health does come first and i wouldn't hesitate pulling away from meds if need be.
thanks for your help
llupica ~ my son was just diagnosed with ADHD and just started on Metadate CD today ~ which I believe is the exact same as Ritilan ~ I'm very nervous about starting him on meds and possible side effects, etc ~ how has your son been doing on the Ritilan the past couple weeks?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
My mother's sadness badbacklumbar Depression 5 03-19-2009 05:05 PM
Overwhelming Sadness.... Victoria05 Alzheimer's Disease & Dementia 5 06-10-2008 10:23 AM
I can not stop crying!! hsp1 Depression 2 05-09-2007 01:12 PM
Depression & sadness...can menopause cause this? oceandreams Menopause 5 05-01-2006 02:27 PM
I'm crying & need some advice Roder Relationship Health 5 08-25-2005 01:53 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!